Format

Send to

Choose Destination
See comment in PubMed Commons below
Am J Emerg Med. 1992 Nov;10(6):550-2.

Angiotensin-converting enzyme inhibitor-induced angioedema: still unrecognized.

Author information

1
Department of Emergency Medicine, Eastern Virginia Graduate School of Medicine, Norfolk 23507.

Abstract

Angiotensin-converting enzyme inhibitors are a widely used antihypertensive modality. While they have a favorable side effect profile, there is a .1% to .2% incidence of potentially life threatening angioedema. The edema usually presents in the head and neck, especially the face, lips, tongue, and glottis. Patients may initially be treated with standard anti-allergic therapy; however, the situation may dictate a more aggressive therapeutic approach. The authors present the case of a patient who presented with angioedema 18 times over a 3-year period to qualified emergency physicians before the correct diagnosis of angiotensin-converting enzyme inhibitor-induced angioedema was made. Despite recent literature on the subject, there appears to be a lack of familiarization among emergency department physicians regarding this relatively common adverse effect.

PMID:
1388382
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center